Azidothymidine Induced Skin Pigmentation


Find Treatment for Skin Pigmentation in London & UK »

Azidothymidine, also called AZT or zidovudine, is used to treat human immunodeficiency virus (HIV).

Skin pigmentation caused by azidothymidine

AZT can cause brown pigmented spots on the skin. Usually this brown skin pigmentation caused by AZT is not permanent. It can also cause blue striped pigmentation on the nail. The amount of pigmentation found in the nails depends upon your skin colour. It is also possible for pigment changes to be found inside the mouth.

How does azidothymidine cause skin pigment changes?

AZT causes changes in skin pigmentation because it increases levels of melanin in the skin.

How to resolve skin pigmentation

Skin pigmentation caused by AZT should usually be gone a few months after you stop taking the drug.


« Amiodarone Induced Skin Pigmentation Clofazimine Induced Skin Pigmentation »





SKIN PIGMENTATION

COSMETIC TREATMENTS

HEALTH CENTRES